Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
mocha

Clear, but now so itchy!! why? :(

Recommended Posts

Hello, I've been on the regime for approx 5 - 6 weeks now - and after the 3rd week, I can say that it has all cleared up :dance: (all the bumps are gone, just one or 2 in a blue moon) - and as I read from the regime instructions that there is no cure for acne, so I must maintain putting BP on but reducing it so that it won't be so dry...

This is what I have done, initially my face was red and itchy, I presisted and my face was clear, not itchy or red, but in the past week and a half, my face is so itchy and red... :( I haven't changed my routine... I tried to stop putting BP on in the day time and by night it was not so itchy or red, so I put it on only at night time, but when I wake up, it is soooo red and itchy...

I thought my face had already gotten used to it, cos at one point in time for about 3-4 weeks it was not red or itchy even if I put a lot of BP on... why has it changed now??? I am so scared that if I stop putting BP on my acne will return :( but now, my face is so itchy and red... :wall:

Please help, what should I do??!!!

Share this post


Link to post
Share on other sites

What products are you using morning and night?

Maybe try/change your moisturiser?

Use less facial cleanser?

Paul

Share this post


Link to post
Share on other sites

Have you been applying more BP than usual lately or maybe not waiting so long until you apply your moisturiser? If you give us the products your using we might be able to help more :)

Share this post


Link to post
Share on other sites

Hi, thanks for your replies. I've been using SKII's cleansing oil at night and their normal cleanser in the day.

In the morning I apply BP then moisturser that has SPF in it called Kosema (Australian brand)

Then at night after cleansing I apply BP then AHA + Hyaluronic Acid mixed togehter... OK this may sound like the stuff that is causing my irritation, but I have been doing this before the regimen and during from the beginning and there was not such a reaction.

To confirm this I have also tried to use just the SKII moisturser at night and also tried to use just the Cetaphil moisturser at night also, but same thing, very red and itchy... but once i stop using the BP for 1 day, the redness subsides and itchiness gone!

I think it just confirms that BP sounds like the culprit...

Share this post


Link to post
Share on other sites

Maybe it could be the BP mixing with the AHA and Hyuluronic acid, it sounds like it could be too much for your skin. I used to have an extra glycolic lotion in my regimen but didn't realise this was causing me extra irritation until about 3 months when I started getting red again, and now I've cut it out everythings fine!

Maybe you could try cutting the AHA and Hyuluronic acid out for a couple of days and see how you go, as it might not be down to any of them on their own but just them reacting together :)

Share this post


Link to post
Share on other sites

Thanks fory your suggestion, I'll wait until my face isn't red and itchy then cut down on all products except for basic stuff and see how it goes...

Has anyone else experienced the same thing? Any other suggestions as to what is happening?

Thanks!

Share this post


Link to post
Share on other sites

just let the red marks fade on there own, it doesn't take too long maybe a month..its better then having active acne or a red face from the aha.aha really make your face red and with bp it increases the redness on alot of people.i say just drop the aha and use bp and a mositurizer with spf

Share this post


Link to post
Share on other sites

dont drop aha alltogether

the redness only lasts a week or so

my skin was red at the start but now its fine

an im very glad i use an AHA product as i know its helping!

jus use aha moisturiser at night til the redness stops is my advice

then use it morn and night an watch them redmarks go! hehe

Share this post


Link to post
Share on other sites

Dami3n.. I've already passed the initial redness with BP, it was there in the beginning, then gone.. then recently just returned... and very itchy...

I've stopped BP for 3 days now and the redness and itchiness is totally gone... I am so scared of spots appearing now :cry:

I donno if I should start BP again :(

Share this post


Link to post
Share on other sites

yea start bp again brother

start up SLOWLY

dont use the full ammount tho

work up http://www.acne.org/finger.html

until ur at the full ammount of BP in a week or so

that shud help u man!

feel free to PM or ask as many questions as u wish!

Share this post


Link to post
Share on other sites

Dami3n.. I've already passed the initial redness with BP, it was there in the beginning, then gone.. then recently just returned... and very itchy...

I've stopped BP for 3 days now and the redness and itchiness is totally gone... I am so scared of spots appearing now :cry:

I donno if I should start BP again :(

so did or do you use an aha?

Share this post


Link to post
Share on other sites

Mocha, I'm looking over your products, and the "cleansing oil" raises a red flag for me. I know you probably can't get the exact products we recommend here, but do be sure your cleanser and moisturizer are oil-free and non-comedogenic.

also, it's not a good idea to add in other factors until you are clear and it's been 3 months or so on the Regimen. Adding in things too soon can confuse your results and cause irritation.

I'd like to see you just do the basic Regimen, gentle cleanser, bp, unmedicated oil-free moisturizer. Stick to that for the first few months and get your skin to a "settled" point. Then if you want to try the AHA/hyaluronic product, do so but watch for any problems.

Sometimes it's detective work to figure out what may be causing the problems, and the fewer products, the better.

If the redness and itchiness continues despite elimination the AHA product, you may have developed an allergy to bp. Even though it isn't very common, it does happen, and it doesn't always show up right away.

But for now, eliminate everything except a basic gentle cleanser, the bp, and a basic gentle moisturizer. See how that goes. If the bp continues to cause you to be itchy and red you may need to discontinue and try something else.

Share this post


Link to post
Share on other sites

Thanks for your detailed reply Brandy. I have cut back to using only basic products now and yesterday I put the slightest amount of BP (abt 1cm worth in total!) on my face... there was no itchiness or redness for approx 8 hours then it started getting itchy :( I didn't touch my face and went to bed thinking it will get better, but when I woke up, I was VERY red... slightly itchy but very red :cry:

I think I am just allergic :(

*My brother has just said that i look a bit swollen too

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes

×